Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Amlodipine over dose - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
Doctor :   hi
User :   Hello Doc
Doctor :  
how can i help u?
User :   I wanted to now what can happen if someone takes overdose of amlodipine ?
User :   14 , 2.5 mg tablets of amlodipine together
Doctor :  
ohh
Doctor :  
symptoms depends
Doctor :  
for eg
Doctor :  
Low blood pressure
Fast heart rate.


User :   can it lead to any mishap ?
Doctor :   Lightheadedness
Dizziness
Fainting
Feelings of a rapidly or forcefully beating heart.
Doctor :   but 14 tablets is too heavy
Doctor :  
who has taken it?
Doctor :  
and when?
User :   actually my friend takes 2.5mg of amlodipine daily as suggested by doctor as she is hypertensive..
Doctor :  
ok
User :   but today she has taken 14 tablets together
Doctor :  
when?
User :   just 15 mins ago
User :   I have just got a call from her husband
Doctor :   she should go for gastric lavage
Doctor :   where the contents of the stomav=ch should be cleared
Doctor :  
and also she may require iv fluids
User :   should she be taken to a hospital ?
Doctor :   yes
Doctor :  
immediatley
Doctor :  
because low blood pressure is dangerous
Doctor :  
her bp,pulse ,herat should be stabilised
Doctor :  
1) Medications to increase blood pressure
2)Close monitoring of the heart and lungs.
Doctor :  
are u there?
User :   ohh god..
User :   yes
Doctor :  
so ask him to take her to hospital
Doctor :  
immediately
Doctor :  
what is her condition now?
Doctor :  
is she consicious?
User :   what if she doesn't agree or something ? as they have had a fight...maybe she took it because of that
User :   calling him...
User :   please be online...
Doctor :  
personal problems can be cleared latter
User :   ok
User :   thank u
User :   i will call him now
Doctor :  
ok
Doctor :  
are u moving out?
User :   yes
User :   just one second
Doctor :  
ok
Doctor :  
i will stay online
User :   i am trying to contact him
Doctor :  
OK
User :   doctor she is very much consicious and looks normal as per her husband...
Doctor :  
OK
User :   she is talking to him normally
Doctor :  
ARE U SURE SHE HAD TAKEN 14 TABLETS?
User :   how much time does it take for the effect to happen
User :   yes...that is what he told me..
User :   how much time does it take for the effect to happen
Doctor :  
cos some times she might simply tell to make him frightend
Doctor :   but dont take chances
User :   ok
User :   how much time does it take for the effect to happen
Doctor :  
take her to a small clinic ATLEAST TO CHECK HER VITALS LIKE BP/HERAT RATE/LUNGS
Doctor :  
the action will be started in 1 - 2 hours
User :   ok..
User :   it has just been 15 -20 mins
Doctor :  
ok
User :   so maybe thats why she is not feeling anything yet
User :   but i will ask him to take her to hospita
Doctor :  
so before the drug moves out from the stomach its better u to do gastric lavage
User :   ok and any immediate thing that can be done at home ? as she is not agreeing to go to clinic also..
Doctor :   induced vomiting

User :   any immediate prevention
User :   ok
Doctor :  
nothing
Doctor :  
first we should know her vitals
User :   ok
Doctor :  
as there is no antidote for this tablet
Doctor :  
so treatment depends upon the vitals and symptoms
User :   i am asking him to induce vomiting immediately
Doctor :  
ok
Doctor :  
are u there?
User :   yes..
User :   on call...
User :   one minute pls
Doctor :  
ok
Doctor :  
ashish i will stay online
Doctor :  
no problem
User :   thank u.. he is on call and tells me that his wife has induced vomiting
Doctor :  
ok
User :   ok.. she has vomitted..
Doctor :  
hmm ok
Doctor :  
what is the content?
User :   the dinner she had taken tonight..
Doctor :  
ok
User :   she had taken the medicine after dinner...
Doctor :  
nothing else?
User :   u mean in the content ?
Doctor :  
no tablets?
User :   ok...one second
Doctor :  
ok
User :   i think he saw a few tablets in the content..
User :   not all of them
Doctor :  
ok
User :   should i ask him to make her vomit more..?
Doctor :  
not too much
User :   ok
Doctor :  
again it will lead to some other problem
User :   but will this suffice ? i mean she will not agree to go to clinic or hospital now
User :   anything else that can be done at home ??
Doctor :  
y?
User :   i dont know
Doctor :  
mostly she must be out of danger
User :   should she be given coffee or something ??
Doctor :  
but still as i have already told get her vitals checked
Doctor :  
no no dont give
Doctor :  
not required

Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor